# SDR CHIR201603312325

- Difficulty date: March 31, 2016
- Submitted: April 1, 2016
- Operation: Air carrier
- Aircraft: N242CH
- Make and model: Boeing 234
- Aircraft serial: MJ023
- Aircraft time: 22,870 hours, 49,243 cycles
- Engine: Lyc AL5512
- Engine time: 10,334 hours, 75,244 cycles
- System (JASC): 7320 · Fuel Controlling System
- Part: Manifold
- Part number: 216095038AND37
- Part serial: 434AND216A
- Condition: Leaking
- Location: Engine Fuel
- Stage of operation: NR
- How discovered: O
- Nature of condition: A
- Precautionary procedure: E

## Discrepancy

NR 1 ENGINE FIRE WARNING IN-FLIGHT AT END OF DAYS OPERATIONS AT HOVER.  MECHANIC CONFIRMED FIRE AFTER ACFT WAS SET DOWN.  FIRE AT 12:00 ON TOP AND BACK OF BURNER CAN. AFTER ENGINE WAS SHUTDOWN, THE FIRE WENT OUT.  ENGINE WAS INSPECTED.  NO EVIDENCE OF CRACKING FOUND BUT SOOT WAS EVIDENT AT THE 12 O'CLOCK POSITION ON FUEL MANIFOLD.  PRIOR TO START UP, IN TEST CELL, FUEL WAS OBSERVED LEAKING FROM THE FUEL MANIFOLD COVER PLATES, IPC, REV 3, FIG 9, SHEET 6, ITEMS 131, 132, AND 133. START ATTEMPT ABORTED FOR FIRE CONCERNS.  REMOVAL OF FUEL MANIFOLD COVER PLATES ITEMS 131 AND 133 REVEALED HARDENED AND CRACK PACKING, ITEM 132.  REPLACED PACKING AND PERFORMED ENGINE TEST.  NO FURTHER LEAKS.
